Alert archive / Michigan / Winter Weather Advisories in 2011
Winter Weather Advisory 21, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this winter weather advisory at Dec 29, 2011, 7:57 AM EST for 23 counties in Michigan. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2011, 7:57 AM EST (12:57 UTC)
- Expired
- Dec 29, 2011, 1:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 1.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284 WWUS43 KGRR 291257 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 757 AM EST THU DEC 29 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-291800- /O.NEW.KGRR.WW.Y.0021.111229T1257Z-111229T1800Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 757 AM EST THU DEC 29 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIXTURE OF LIGHT SNOW AND LIGHT FREEZING RAIN...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. HAZARDOUS WEATHER... * A MIXTURE OF LIGHT SNOW AND LIGHT FREEZING RAIN IS EXPECTED THIS MORNING. * THE MIXTURE WILL BEGIN AROUND 800 AM ALONG THE LAKESHORE AND SPREAD EAST THROUGH THE COURSE OF THE MORNING. * THE PRECIPITATION WILL TAPER OFF BY EARLY AFTERNOON AND TEMPERATURES WILL WARM TO ABOVE FREEZING THIS AFTERNOON. IMPACTS... * THE PRECIPITATION WILL BE LIGHT...BUT IT DOES NOT TAKE A GREAT DEAL OF FREEZING RAIN TO CAUSE SLIPPERY CONDITIONS. * SLICK SPOTS ARE EXPECTED TO DEVELOP THIS MORNING ON AREA ROADWAYS. * ACCIDENTS HAVE BEEN REPORTED ACROSS THE LAKE WITH THIS BAND OF PRECIPITATION IN BOTH WISCONSIN AND ILLINOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ DUKE
3 follow-up statements
672 WWUS43 KGRR 291526 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1026 AM EST THU DEC 29 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-291800- /O.CON.KGRR.WW.Y.0021.000000T0000Z-111229T1800Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1026 AM EST THU DEC 29 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * A MIXTURE OF LIGHT SNOW...SLEET AND LIGHT FREEZING RAIN WAS FALLING OVER THE REGION AT 1025 AM. * THE MIXTURE WILL TAPER OFF FROM WEST TO EAST BETWEEN 11 AM AND 1 PM. * TEMPERATURES WILL WARM TO ABOVE FREEZING BY 1 PM. IMPACTS... * THE PRECIPITATION WILL BE LIGHT...BUT IT DOES NOT TAKE A GREAT DEAL OF FREEZING RAIN TO CAUSE SLIPPERY CONDITIONS. * SLICK SPOTS ARE EXPECTED TO DEVELOP THIS MORNING ON AREA ROADWAYS. * ACCIDENTS HAVE BEEN REPORTED ACROSS THE LAKE WITH THIS BAND OF PRECIPITATION IN BOTH WISCONSIN AND ILLINOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$
289 WWUS43 KGRR 291658 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1158 AM EST THU DEC 29 2011 MIZ050-056-064-071-072-291800- /O.CAN.KGRR.WW.Y.0021.000000T0000Z-111229T1800Z/ MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...MUSKEGON...JENISON...HOLLAND... SOUTH HAVEN...KALAMAZOO 1158 AM EST THU DEC 29 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WINTER WEATHER ADVISORY. HAZARDOUS WEATHER... * SNOW AND SLEET WERE REPORTED * THE PRECIPITATION WAS MOVING EAST OF THESE LOCATIONS IMPACTS... * HIGHWAYS EXPERIENCED SLOWDOWNS PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ MIZ037>040-043>046-051-052-057>059-065>067-073-074-291800- /O.CON.KGRR.WW.Y.0021.000000T0000Z-111229T1800Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT-KENT-IONIA-CLINTON-BARRY-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA...GRAND RAPIDS...IONIA...ST. JOHNS...HASTINGS... CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 1158 AM EST THU DEC 29 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * A MIXTURE OF LIGHT SNOW...SLEET AND LIGHT FREEZING RAIN WAS FALLING OVER THE REGION AT 1145 AM. * THE MIXTURE WILL TAPER OFF FROM WEST TO EAST BETWEEN NOON AND 1 PM. * TEMPERATURES WILL WARM TO ABOVE FREEZING BY 1 PM. IMPACTS... * THE PRECIPITATION WILL BE LIGHT...BUT IT DOES NOT TAKE A GREAT DEAL OF FREEZING RAIN TO CAUSE SLIPPERY CONDITIONS. * SLICK SPOTS ARE EXPECTED TO DEVELOP THIS MORNING ON AREA ROADWAYS. * ACCIDENTS HAVE BEEN REPORTED ACROSS THE LAKE WITH THIS BAND OF PRECIPITATION IN BOTH WISCONSIN AND ILLINOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$
564 WWUS43 KGRR 291759 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1259 PM EST THU DEC 29 2011 MIZ037>040-043>046-051-052-057>059-065>067-073-074-291900- /O.EXP.KGRR.WW.Y.0021.000000T0000Z-111229T1800Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT-KENT-IONIA-CLINTON-BARRY-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA...GRAND RAPIDS...IONIA...ST. JOHNS...HASTINGS... CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 1259 PM EST THU DEC 29 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON. HAZARDOUS WEATHER... * THE SNOW AND SLEET HAS ENDED FOR MUCH OF THE REGION...BUT COULD LINGER IN LANSING AND MOUNT PLEASANT THROUGH 2 PM. * THE AREA OF LOW PRESSURE THAT WAS CAUSING THE SNOW AND SLEET WILL CONTINUE TO PUSH EASTWARD THROUGH LOWER MICHIGAN. IMPACTS... * SNOW AND SLEET CREATED SOME SLICK CONDITIONS ALONG WITH AREAS OF REDUCED VISIBILITY THIS MORNING. * SCATTERED ACCIDENTS WERE REPORTED IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ MJS
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this winter weather advisory went out at Dec 29, 6:50 AM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Dec 29, 6:50 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 650 AM EST THU DEC 29 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(345 AM EST THU DEC 29 2011) WEAK LOW PRESSURE WILL BRING A MIX OF LIGHT PRECIPITATION TODAY. A STRONGER CLIPPER SYSTEM WILL BRING MORE SIGNIFICANT PRECIPITATION ON FRIDAY WITH POTENTIAL FOR AT LEAST AN INCH OR TWO OF SNOW. STRONG LOW PRESSURE WILL BRING WINDY CONDITIONS SATURDAY THROUGH MONDAY AND AN ARCTIC AIRMASS WILL MOVE IN FOR EARLY NEXT WEEK. THIS WILL BE THE COLDEST AIR OF THE SEASON SO FAR AND WILL ALSO BRING POTENTIAL FOR LAKE EFFECT SNOW. && .SHORT TERM...(620 AM EST THU DEC 29 2011) (TODAY THROUGH SATURDAY AFTERNOON) UPDATED THE FORECAST TO ADD A CHANCE FOR LIGHT FREEZING RAIN THIS MORNING. SURGE OF WARM AIR ADVECTION PRECIPITATION WILL NOSE IN FROM THE WEST BETWEEN 800AM AND 1000AM. THE PRECIPITATION WILL LIKELY COME IN AS A MIX OF LIGHT SNOW AND LIGHT FREEZING RAIN. ENOUGH COLD AIR IS HANGING ON AT THE SURFACE TO WARRANT THE ADDITION OF FREEZING RAIN. DEW POINTS ARE STILL IN THE 20S...SO WE WILL LIKELY COOL A TAD TOO WITH THE ONSET OF PRECIPITATION. BAND OF PRECIPITATION IS NARROW SO NOT THINKING IT WILL LAST A LONG TIME BUT IT DOES NOT TAKE MUCH FREEZING RAIN TO CAUSE ISSUES. AT THIS POINT HAVE ADDED FZRA TO THE FORECAST AND THE HWO. WILL BE MONITORING TRENDS FOR THE POSSIBILITY OF A WINTER WEATHER ADVISORY. PREVIOUS DISCUSSION FOLLOWS... OUR PRIMARY SHORT TERM FCST CHALLENGE IS TO DETERMINE PCPN TYPE/AMOUNTS FOR FRIDAY. 00Z NAM/GFS GUIDANCE CONTINUES TO SUGGEST THAT A CLIPPER WILL BRING POTENTIAL FOR AROUND 1 TO 4 INCHES OF SNOW TO PORTIONS OF OUR FCST AREA FRIDAY. DEEP MOISTURE FRIDAY IS FAVORABLE FOR SNOW ALONG WITH MODERATE OMEGAS THROUGH THE DGZ. HOWEVER PCPN TYPE MAY BE AN ISSUE. 00Z GFS GUIDANCE LOW LEVEL THICKNESS TOOLS SUGGEST P-TYPE SHOULD BE SNOW FOR ROUGHLY THE NORTHERN HALF OF OUR FCST AREA WITH A RAIN/SNOW MIX SOUTH. HOWEVER THE NAM SOLUTION LOOKS COLDER WITH MAINLY SNOW AS PCPN TYPE ACROSS OUR FCST AREA. AT THIS TIME WE WILL KEEP THE RAIN/SNOW MIX GOING FOR OUR SOUTHERN FCST AREA AND GO WITH ALL SNOW FOR P-TYPE NORTH. IT IS NOTED THAT SFC TEMP PROGS FROM LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON ARE INTO THE 35 TO 40 DEGREE RANGE... SO THERE WILL BE SOME MELTING. AS FOR TODAY... WEAK LOW PRESSURE IS PRODUCING LIGHT SNOW ACROSS NW WI/NORTHERN MN WITH MIXED PCPN FURTHER SOUTH. IT LOOKS LIKE A LIGHT RAIN/LIGHT SNOW MIX FOR OUR AREA TODAY (LIGHT SNOW NORTH AND LIGHT RAIN/LIGHT SNOW MIX SOUTH) WITH SNOW ACCUMS OF MAINLY LESS THAN AN INCH. HIGHEST AMOUNTS TO NEAR AN INCH OR SO ARE MOST PROBABLE ACROSS OUR NORTHERN COUNTIES. HIGH PRESSURE WILL BRING A RETURN TO FAIR WX LATE FRIDAY NIGHT THROUGH SATURDAY... AND IT WILL TURN BREEZY SATURDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN THE RIDGE TO OUR SE AND THE APPROACHING LOW PRESSURE SYSTEM. && .LONG TERM...(345 AM EST THU DEC 29 2011) (SATURDAY NIGHT THROUGH WEDNESDAY) FOCUS IN THE LONG TERM PERIOD IS SQUARELY FOCUSED ON THE COLD PUNCH AND LAKE EFFECT SNOW POTENTIAL IN THE SUNDAY THROUGH TUESDAY TIME FRAME. SHORTWAVE THAT BRINGS THE COLD AIR AND DIGS A FAIRLY DEEP UPPER TROUGH OVER THE GREAT LAKES IS CURRENTLY SEEN PUSHING EAST ACROSS THE GULF OF ALASKA NEAR 150W. THE SHORTWAVE MOVES THROUGH THE ROCKIES AND PLAINS FRIDAY NIGHT AND SATURDAY. HAVE RAIN AND SNOW SHOWERS IN THE FORECAST SATURDAY NIGHT...AS WE ARE ALREADY COLD AIR ADVECTING BY 12Z SUNDAY. ENVISION SCATTERED RAIN SHOWERS ALONG THE FRONT CHANGING TO SNOW SHOWERS. CONFIDENCE IS NOW HIGH IN THE COLD AIR/LAKE EFFECT SNOW POTENTIAL GIVEN MULTIPLE RUNS BY BOTH THE GFS AND THE ECMWF INDICATING SUCH. SUNDAY NIGHT AND MONDAY APPEAR TO BE THE PERIODS WITH THE BEST CHANCES FOR LAKE EFFECT SNOW. THE UPPER TROUGH WILL BE OVERHEAD WITH SHORTWAVE/S ROTATING THROUGH THE FLOW. INSTABILITY WILL BE HIGH WITH DELTA T/S IN EXCESS OF 20 DEGREES C. ACCUMULATING LAKE EFFECT SNOW IS LIKELY FOR LOCATIONS ALONG AND WEST OF U.S. HIGHWAY 131. LAKE EFFECT SNOW WILL CONTINUE IN NORTHWEST FLOW MONDAY NIGHT AND TUESDAY WITH INSTABILITY REMAINING HIGH...BUT WE WILL BE TRANSITIONING TO THE ANTICYCLONIC SIDE OF THE UPPER JET AND THE RH BEGINS TO DIMINISH. SUFFICE IT TO SAY...WESTERN LOWER MICHIGAN WILL LOOK AND FEEL A BIT MORE LIKE WINTER. SMALL CHANCES FOR LIGHT SNOW TUESDAY NIGHT AND WEDNESDAY WITH SOME LAKE INSTABILITY CONTINUING AND A WEAK SHORTWAVE MOVING OUR DIRECTION IN NORTHWEST UPPER FLOW. TEMPERATURES ON MONDAY AND TUESDAY MAY ACTUALLY BE BELOW NORMAL...WHICH WILL BE A SWITCH...WITH HIGHS IN THE 20S AND LOWS IN THE TEENS. IN 28 DAYS OF DECEMBER SO FAR WE HAVE ONLY HAD 3 BELOW NORMAL DAYS. && .AVIATION...(650 AM EST THU DEC 29 2011) BAND OF PRECIPITATION IS MOVING INTO SOUTHWEST LOWER MICHIGAN FROM THE WEST AND SHOULD MOVE INTO THE KMKG AREA AROUND 800AM. THE PRECIPITATION IS EXPECTED TO START AS A MIXTURE OF LIGHT SNOW AND LIGHT FREEZING RAIN. THE MIX OF PRECIPITATION WILL SPREAD EAST THROUGH KLAN AND KJXN BY NOON. THE SNOW/FZRA MIX SHOULD CHANGE TO JUST RAIN AND SNOW IN THE EARLY AFTERNOON BEFORE ENDING BY MID AFTERNOON. CEILINGS WILL SLOWLY LOWER THROUGH THE DAY FROM VFR INTO THE MVFR CATEGORY. TONIGHT...IT SHOULD BE DRY...BUT MVFR CEILINGS WILL LIKELY CONTINUE. && .MARINE...(345 AM EST THU DEC 29 2011) FAIRLY STRONG SOUTHERLY FLOW WILL CAUSE WAVE HEIGHTS TO BUILD TO 3 TO 6 FEET TODAY. THEREFORE WE WILL HOIST A SMALL CRAFT ADVISORY FROM EARLY THIS MORNING THROUGH MID EVENING. && .HYDROLOGY...(345 AM EST THU DEC 29 2011) WATER LEVELS WILL REMAIN NEARLY STEADY THROUGH THROUGH THE WEEKEND GIVEN FAIRLY LOW AMOUNTS OF QPF THROUGH THEN. AN ARCTIC AIRMASS WILL MOVE IN EARLY NEXT WEEK AND KEEP RIVER LEVELS STEADY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY ALL NEARSHORE ZONES EARLY THIS MORNING THROUGH MID EVENING. && SYNOPSIS: LAURENS SHORT TERM: LAURENS/DUKE LONG TERM: DUKE AVIATION: DUKE MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, Dec 29, 6:01 AM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 601 AM EST THU DEC 29 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-301115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 601 AM EST THU DEC 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A MIXTURE OF RAIN AND SNOW IS EXPECTED TODAY ACROSS SOUTHWEST LOWER MICHIGAN. A BRIEF PERIOD OF SOME LIGHT FREEZING RAIN IS POSSIBLE AS WELL THIS MORNING. MAINLY SNOW SHOULD FALL ACROSS CENTRAL LOWER MICHIGAN...WHERE ACCUMULATIONS OF AROUND AN INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CLIPPER SYSTEM WILL BRING ANOTHER MIX OF RAIN AND SNOW TO THE AREA ON FRIDAY. IT WILL BE A BIT COOLER THAN TODAY THOUGH AND A COUPLE OF INCHES OF WET SNOW WILL BE POSSIBLE. LAKE EFFECT SNOW APPEARS LIKELY ALONG AND WEST OF HIGHWAY 131 FROM SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-301115- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 601 AM EST THU DEC 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WAVES WILL POSE A HAZARD TO SMALLER CRAFT TODAY AS SOUTHERLY WINDS BUILD WAVE HEIGHTS INTO THE 4 TO 7 FOOT RANGE. WAVES WILL SUBSIDE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH WINDS AND WAVES ARE EXPECTED MUCH OF THE TIME BETWEEN SATURDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
In the hours before
Special weather statement, Dec 29, 6:29 AM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 629 AM EST THU DEC 29 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-291600- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE... HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO... BATTLE CREEK...JACKSON 629 AM EST THU DEC 29 2011 ...MIXTURE OF LIGHT SNOW AND LIGHT FREEZING RAIN POSSIBLE THIS MORNING... PRECIPITATION WILL SPREAD IN FROM THE WEST THIS MORNING REACHING THE LAKESHORE AROUND 800 AM. THE PRECIPITATION WILL LIKELY BE A MIXTURE OF LIGHT SNOW AND LIGHT FREEZING RAIN. THE PRECIPITATION IS EXPECTED TO BE LIGHT...BUT IT DOES NOT TAKE A SIGNIFICANT AMOUNT OF FREEZING RAIN TO CAUSE ISSUES. IF TRAVELLING THIS MORNING IN SOUTHWEST LOWER MICHIGAN BE AWARE OF THE POSSIBILITIES OF SLICK SPOTS ON AREA ROADWAYS. BRIDGES...OVERPASSES AND ON AND OFF RAMPS MAY BE PROBLEM AREAS. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:33 AM EST | Small Craft Advisory | GRR | 18 hr | |
| Dec 29, 4:06 PM EST | Winter Weather Advisory | GRR | Clare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more | 21 hr |
Nearby
Winter Weather Advisories in Michigan, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.